Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

a question for dr.Bob and experts...

Posted by Erich on December 26, 1998, at 11:51:40

I'd try to be as brief as I can: I' m in a dramatic situation. 6 years ago I fell in a deep anxious major depression due to repetition stresses/failures concurrent the decision to change field of study (I m graduating in mathematics soon).
This depression showed to be resistent to triciclics and triciclics/SSRI combinations. After one year suffering, I tried phenelzine 90 mg/d and it was effective. I knew about MAOI's 'tolerance' effect: for some months my depression was (partially) under control
and phenelzine was very gradually lowered to 30 mg/d. Some months later full depressive symptoms came back. It was sufficent to double at 60 mg/d to partially control it once more. I introduced sodium valproate to augment phenelzine. Nevertheless I started curiously cyclying!!!
Curiously I said, because i m not a bipolar and when I feel better (never more than a month continuously actually!) that only means depressive symptoms are partially under control and life is tolerable, while when I go down to a full depressive condition suffering makes my life untolerable: I used to modify doses during the depressive periods (lasting from a few days up to more than a month) so that I m not sure that remissions from those periods had ever been spontaneous or pharmacological!
All these facts leads to a question I need help to answear to: how come this strange cycling????
Cycling is not anymore tolerable, so that nomore than 2 weeks ago I was close to decide for suicide. I instead highed phenelzine up to 90 and sodium valproate to 1200 mg/d. I succeeded in feeling a bit better one more time: I felt confused on what to do....
I decided ( don t ask me why....) to lower phenelzine down rapidely leaving sodium valproate unchanged... now I m at 30 mg/d phenelzine... anxious symptoms got back from some days (hard continuous headache: I started analgesics to control it, peripherical tension, etc...)
Maybe I wanted to know how was my depression after these years with no phenelzine in my body.... in any case I stopped reducing... I was afraid to get back to full depressive symptoms....
I m confused .... what should I do???
Now my questions to you is:
How would u explain these cycliings?
If there was a patient of yours, whose case was as much similar as u can imagine to the description I made of it, how would you manage now in the therapy? (ex:switch to another antidep, take off phanelzine, augment phenelzine,....)

Thanx very much.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Erich thread:1743